Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Oct 12, 2014, 8:56 PM CDT for Vernon County, Missouri. It took effect at Oct 14, 2014, 4:20 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2014, 8:56 PM CDT (01:56 UTC)
- In effect from
- Oct 14, 2014, 4:20 AM CDT
- Expired
- Oct 17, 2014, 6:20 AM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 43.04 ft at Oct 15, 2014, 11:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS43 KSGF 130156
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 PM CDT SUN OCT 12 2014
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage near Horton affecting Vernon County
.This warning is based on future forecast precipitation amounts of
1 to 2 inches during the next 24 hours near the river basins.
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-131356-
/O.NEW.KSGF.FL.W.0008.141015T0500Z-141017T1120Z/
/HTNM7.1.ER.141015T0500Z.141016T0000Z.141016T1120Z.NO/
856 PM CDT SUN OCT 12 2014
The National Weather Service in Springfield has issued a
Flood Warning for the Little Osage near Horton.
* From late Tuesday night...until further notice.
Flood Warning for
the Little Osage near Horton.
* From late Tuesday night...until further notice.
* At 8:45 PM Sunday The stage was 31.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Wednesday morning and
continue to rise to near 42.3 feet by Wednesday evening. The river
will fall below flood stage by Thursday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 31.8 Sun 09 PM 39.1 41.6 40.9
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
RABERDING9 follow-up statements
953
WGUS83 KSGF 131331
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 AM CDT MON OCT 13 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall last night will cause river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-140431-
/O.EXT.KSGF.FL.W.0008.141014T0800Z-141018T0325Z/
/HTNM7.1.ER.141014T0800Z.141016T0600Z.141017T0325Z.NO/
831 AM CDT MON OCT 13 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 7:45 AM Monday The stage was 30.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 43.5 feet by early Thursday morning. The river will
fall below flood stage by Thursday before midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Little Osage River Basin
Horton 41 30.6 Mon 08 AM 41.6 42.7 43.4
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$866
WGUS83 KSGF 140640
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CDT TUE OCT 14 2014
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage near Horton affecting Vernon County
.Heavy rainfall over the past 48 hours across the Little Osage
River Basin will cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-142140-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-141015T1542Z/
/FTNK1.1.ER.141014T0933Z.141014T1200Z.141014T1542Z.NO/
140 AM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage River at Fulton.
* At 1:16 AM Tuesday The stage was 20.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 23.3 feet by this morning. The river will
fall below flood stage by late this morning.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Fulton 22 20.2 Tue 01 AM 10.0 5.8 5.1
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-142140-
/O.EXT.KSGF.FL.W.0008.141014T0920Z-141018T0022Z/
/HTNM7.1.ER.141014T0920Z.141016T0600Z.141017T0022Z.NO/
140 AM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 12:45 AM Tuesday The stage was 40.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 43.4 feet by early Thursday morning. The
river will fall below flood stage by Thursday evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 40.2 Tue 01 AM 42.7 43.3 37.6
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$737
WGUS83 KSGF 141441
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT TUE OCT 14 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall over the past two days has caused river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-150541-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
941 AM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 8:45 AM Tuesday The stage was 41.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by
tomorrow evening. The river will fall below flood stage Thursday
afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 41.7 Tue 09 AM 42.6 42.6 36.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$388
WGUS83 KSGF 150012
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT TUE OCT 14 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-151512-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141017T2242Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141016T2242Z.NO/
712 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 6:45 PM Tuesday The stage was 42.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by
tomorrow evening. The river will fall below flood stage Thursday
afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Little Osage River Basin
Horton 41 42.2 Tue 07 PM 42.6 36.1 29.4
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC013-217-151512-
/O.CON.KSGF.FL.W.0010.141015T1200Z-141017T0600Z/
/SCZM7.1.ER.141015T1200Z.141015T1800Z.141016T0600Z.NO/
712 PM CDT TUE OCT 14 2014
The Flood Warning continues for
The Osage River near Schell City.
* At 6:45 PM Tuesday The stage was 27.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 30.1 feet by tomorrow early afternoon. The river
will fall below flood stage by early Thursday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Osage River Basin
Schell City 30 27.2 Tue 07 PM 29.6 24.4 17.0
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$567
WGUS83 KSGF 151058
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 AM CDT WED OCT 15 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Osage River near Schell City affecting Bates and Vernon Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall over the past few days has caused river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-160158-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141017T0000Z.NO/
558 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 5:45 AM Wednesday The stage was 42.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by
around midnight. The river will fall below flood stage tomorrow
evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.6 Wed 06 AM 42.7 37.2 29.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC013-217-151128-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-141017T0600Z/
/SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT WED OCT 15 2014
The Flood Warning is cancelled for
The Osage River near Schell City.
* At 5:45 AM Wednesday The stage was 27.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 29.2 feet this
afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Osage River Basin
Schell City 30 27.9 Wed 06 AM 27.9 23.4 15.7
&&
LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415
$$685
WGUS83 KSGF 151400
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT WED OCT 15 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall over the past few days has caused river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-160500-
/O.CON.KSGF.FL.W.0008.000000T0000Z-141018T0000Z/
/HTNM7.1.ER.141014T0824Z.141016T0000Z.141017T0000Z.NO/
900 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 8:45 AM Wednesday The stage was 42.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.0 feet by this
evening. The river will fall below flood stage tomorrow evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 42.7 Wed 09 AM 42.7 37.2 29.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$098
WGUS83 KSGF 160118
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT WED OCT 15 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-161618-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2300Z/
/HTNM7.1.ER.141014T0824Z.141016T0600Z.141016T2300Z.NO/
818 PM CDT WED OCT 15 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 7:45 PM Wednesday The stage was 43.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.1 feet by
around midnight. The river will fall below flood stage tomorrow
evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 43.0 Wed 08 PM 36.2 29.4 28.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$432
WGUS83 KSGF 161323
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT THU OCT 16 2014
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County.
Heavy rainfall a few days ago has cause river levels to
rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-170423-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-141017T2125Z/
/HTNM7.1.ER.141014T0824Z.141016T0430Z.141016T2125Z.NO/
823 AM CDT THU OCT 16 2014
The Flood Warning continues for
The Little Osage near Horton.
* At 7:45 AM Thursday The stage was 42.5 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 42.5 Thu 08 AM 35.5 29.3 28.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$672
WGUS83 KSGF 162028
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT THU OCT 16 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-162058-
/O.CAN.KSGF.FL.W.0008.000000T0000Z-141017T2125Z/
/HTNM7.1.ER.141014T0824Z.141016T0430Z.141016T1845Z.NO/
328 PM CDT THU OCT 16 2014
The Flood Warning is cancelled for
The Little Osage near Horton.
* At 2:45 PM Thursday The stage was 40.7 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will continue to fall to 34.0 feet by tomorrow
morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 40.7 Thu 03 PM 34.0 29.0 27.9
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 12, 7:07 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 12, 7:07 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT Sun Oct 12 2014 .SHORT TERM...(TODAY THROUGH TUESDAY TONIGHT) ISSUED AT 317 PM CDT SUN OCT 12 2014 LOW STRATUS AND OCCASIONAL DRIZZLE WILL REMAIN POSSIBLE INTO THE EARLY EVENING HOURS TONIGHT AS BROAD CYCLONIC FLOW REMAINS IN PLACE ALOFT. IN ADDITION, SOUTHERLY WINDS WILL BECOME INCREASINGLY BREEZY HEADING INTO THIS EVENING, AS LOW PRESSURE RAPIDLY DEEPENS ACROSS OKLAHOMA. CONVECTIVE POTENTIAL LATE THIS EVENING REMAINS SOMEWHAT QUESTIONABLE, WITH STRONG THETA-E ADVECTION ACROSS THE AREA, BUT LITTLE IN THE WAY OF A FOCUSING MECHANISM FOR LIFT. THROUGH MIDNIGHT OR SO, A SCATTERED WARM ADVECTION SHOWER OR TWO IS CERTAINLY POSSIBLE, THOUGH EXPECT MOST LOCATIONS TO REMAIN DRY UNTIL THE PRE-DAWN HOURS ON MONDAY. TEMPERATURES THIS EVENING SHOULD DROP A FEW DEGREES, BEFORE RISING LATE TONIGHT AS WARMER AND MORE MOIST AIR CONTINUES TO BE ADVECTED NORTH. AFTER MIDNIGHT TONIGHT, WIDESPREAD THUNDERSTORMS ARE EXPECTED TO BEGIN TO APPROACH THE REGION FROM THE WEST. CONVECTION SHOULD INITIALLY BE SOMEWHAT DISORGANIZED IN NATURE, THOUGH A STRONGER STORM OR TWO IS CERTAINLY POSSIBLE THROUGH 12Z TOMORROW MORNING. BETTER SEVERE POTENTIAL, HOWEVER, WILL HOLD OFF UNTIL A SHARP COLD FRONT MOVES THROUGH THE REGION ON MONDAY. MODELS AGREE IN THE OVERALL HANDLING OF THE STORM SYSTEM THOUGH DEMONSTRATING SOME TIMING DIFFERENCES WITH THE SPEED OF THE SQUALL LINE, DRY SLOT AND IN LOCATION AND REDEVELOPMENT ON THE BACKSIDE OF THE UPPER LOW. POTENTIAL FOR SEVERE CONVECTION WILL BE TIED TO STRONG KINEMATICS ASSOCIATED WITH THE UPPER TROUGH. LONG SKINNY CAPE--A REMINDER THAT WE ARE ENTERING THE COLD SEASON--AND 500-1000 J/KG WILL BE SUFFICIENT TO GENERATE UPDRAFTS. POTENTIAL EXISTS FOR UPDRAFTS TO BE SHEARED OUT...THOUGH ANTICIPATE JUST ENOUGH STRENGTH FOR STORM ORGANIZATION TO RESULT IN A SQUALL LINE OR PERHAPS LINE SEGMENTS. 0-6 KM SHEAR IN EXCESS OF 60 KNOTS, 0-3 KM EXCEEDING 40 KNOTS AND 0-1 AROUND 30 RAISES A CONCERN FOR NOT ONLY DAMAGING WINDS BUT TORNADOES AS WELL. WITH SOILS REMAINING MOIST FOLLOWING LAST WEEK'S WIDESPREAD 2-4 INCHES OF RAIN...THE ANTICIPATED 1-2 INCHES WILL NEED TO BE CLOSELY MONITORED FOR FLASH FLOODING. THE STRENGTH OF THE LOW LEVEL JET WILL LIKELY OFFSET THE DEGREE OF CONVECTION OVER ARKANSAS, BUT THERE IS JUST ENOUGH DOUBT TO QUESTION THE NEED FOR A WATCH AT THIS MOMENT. TIGHT GRADIENT FROM THE SURFACE TO WELL OVER 850 MB ON TUESDAY TO LIKELY LEAD TO STRONG WINDS THAT MAY REQUIRE A WIND ADVISORY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 317 PM CDT SUN OCT 12 2014 THE 12Z ECMWF REMAINS THE SLOWEST IN MOVING THE UPPER LOW OFF TO THE EAST WHICH LOOKS REASONABLE GIVEN THE ENERGY ROTATING AROUND THE CORE AND THE DEPTH OF THE TROUGH. MUCH OF THE MOISTURE BY MID WEEK WILL HAVE BEEN WRUNG OUT, SO THERE IS THE POTENTIAL FOR SOME LIGHT QPF OVER THE EASTERN CWA INTO THURSDAY. ZONAL TO WEAK NORTHWEST FLOW TO THEN DOMINATE LATE IN THE WORK WEEK INTO THE WEEKEND RESULTING IN DRY...SEASONABLY MILD CONDITIONS. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 650 PM CDT SUN OCT 12 2014 For the KSGF/KJLN/KBBG tafs: Got a bit of a break in the lower ceilings for some to start the taf period, but satellite imagery shows low stratus/ifr ceilings moving back into nw AR and should move in or fill in over sw mo over the next few hours. Strong storm taking shape over the Plains will also be approaching the region. Some capping should stave off widespread showers/storms for a time, but with colder air aloft and strong lift moving in from the west, expect convection to rapidly increase in coverage over the region toward the 08z-12z time frame and continue until a dry mid level slot of air moves west to east over the area by 14z-18z. Will handle the convection with mostly mvfr conditions but ifr visibility and ceilings will be possible at times. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...BOXELL/RUNNELS LONG TERM...RUNNELS AVIATION...DSA
Hazardous weather outlook, Oct 12, 8:33 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 833 PM CDT SUN OCT 12 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 833 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA FROM THE SOUTH AND THE WEST FROM 1 AM AND 5 AM AHEAD OF AN APPROACHING STORM OVER THE PLAINS. STRONGER STORMS WILL BE CAPABLE OF 50 TO 60 MPH WINDS AND HAIL THE SIZE OF NICKLES. HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT...MAINLY WEST OF HIGHWAY 65 AND SOUTH OF HIGHWAY 60 AND WILL RESULT IN A LIMITED RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL PUSH EAST THROUGH THE REGION ON MONDAY. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT AS IT PUSHES ACROSS THE AREA MONDAY MORNING AND AFTERNOON. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS...WITH THE HIGHEST POTENTIAL ACROSS SOUTHERN MISSOURI AND THE EASTERN OZARKS. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN RISK...THOUGH A BRIEF SPIN UP TORNADO OR TWO WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL REMAIN A CONCERN THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE OVERALL LIMITED RISK FOR SEVERE WEATHER...WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL/DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 6:12 AM CDT | Special Weather Statement | SGF | Stone, Taney | 33 min |
| Oct 13, 6:25 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Oct 13, 6:32 AM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Oct 13, 7:11 AM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Oct 13, 7:20 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 40 min |
| Oct 13, 9:12 AM CDT | Special Weather Statement | SGF | Howell, Texas | 33 min |
| Oct 13, 10:06 AM CDT | Areal Flood Warning | SGF | McDonald | 8 hr |
| Oct 13, 11:22 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon, Texas | 7 hr |
| Oct 13, 11:52 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.